MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC SPIRIT SHEATH STYLE 2 POP 36MM 30BX; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC SPIRIT SHEATH STYLE 2 POP 36MM 30BX; MALE EXTERNAL CATHETER
Model Number 37304
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code Skin Tears (2516)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use was found adequate and states the following: "description/indication the self-adhering male external catheter is designed for the management of male urinary incontinence.Contraindication: do not use on irritated or compromised skin.Precaution: do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions to apply: wash penis with mild soap and warm water.Dry thoroughly.Trim pubic hair if necessary.Open package at perforation.To remove plastic insert, squeeze catheter at the top of the white cone and pull to release.To remove plastic insert, squeeze catheter at the top of the white cone and pull to release.Gently squeeze the catheter to properly seal adhesive to the skin.Connect to collection bag.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.Directions: to remove: gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive".
 
Event or Problem Description
It was reported that the patient uses a liquid skin protectant with the male external catheter but upon removal of the catheter, the adhesive gets caught at the end of the patient's penis causing skin peeling and self limited bleeding.No medical intervention was required.

Brand Name
ROCHESTER MEC SPIRIT SHEATH STYLE 2 POP 36MM 30BX
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8081972
Report Number1018233-2018-05478
Device Sequence Number1569863
Product Code NNX
UDI-Device Identifier00801741071201
UDI-Public(01)00801741071201
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number37304
Device Catalogue Number37304
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2018
Initial Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1